New Hampshire, 2011

Flooding in New Hampshire, August 28, 2011

August 28, 2011 · NWS GYX · 19 events in 8 counties and zones

Heavy rain from Tropical Storm Irene caused widespread flooding of small rivers and streams across many counties in New Hampshire. Damage to roads and bridges was extreme with repair costs in the millions.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3.8 million
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Heavy rain from Tropical Storm Irene caused widespread flooding of small rivers and streams across many counties in New Hampshire. Damage to roads and bridges was extreme with repair costs in the millions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 28, 10:27 AM EST, 3 minutes earlier.

Area forecast discussion, Aug 28, 10:27 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1127 AM EDT SUN AUG 28 2011

.SYNOPSIS...
IRENE WILL CONTINUE TO MOVE NORTH NORTHEAST UP THE EAST COAST
TODAY... CROSSING NORTHERN NEW ENGLAND TONIGHT. THIS WILL GIVE US
HEAVY RAIN ALONG WITH STRONG GUSTY WINDS THROUGH MUCH OF TONIGHT.
HIGH PRESSURE WILL BUILD IN MONDAY THROUGH TUESDAY MORNING. A COLD
FRONT WILL CROSS THE REGION TUESDAY AFTERNOON AND EVENING. HIGH
PRESSURE WILL RETURN FOR WEDNESDAY THROUGH FRIDAY WITH LOW
PRESSURE FORMING OFF THE MID ATLANTIC COAST.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
AS OF 11 AM...THE CENTER OF IRENE WAS LOCATED OVER WESTCHESTER
COUNTY IN THE LOWER HUDSON VALLEY OF NEW YORK AND CONTINUES TO
MOVE NORTHWARD. HEAVY RAIN BANDING CONTINUES ACROSS ALL THE THE
CWA...WITH HOURLY RAINFALL RATES NEAR 2 INCHES AT TIMES. WINDS
CONTINUE TO INCREASE AS IRENE MOVES NORTHWARD...WITH FREQUENT
GUSTS ABOVE 40 KT STARTING TO BE OBSERVED IN THE SOUTHERN PART OF
THE CWA. THESE WILL ONLY INCREASE GOING FORWARD INTO THE
AFTERNOON.

THE COMBINATION OF HEAVY RAINS AND TROPICAL STORM FORCE WINDS WILL
UNDOUBTEDLY BE THE CAUSE FOR A MARKED INCREASE IN POWER OUTAGES AS
THE AFTERNOON PROGRESSES. STRONGEST GUSTS WILL BE FOUND IN HEAVY
RAIN BANDS. THE FORECAST REMAINS ON TRACK WITH THE WORST OF THE
CONDITIONS OCCURRING THIS AFTERNOON AND EVENING.

A BURST OF WESTERLY WIND GUSTS OF AT LEAST 40 KT IS ALSO EXPECTED
THIS EVENING /PERHAPS AS LATE AS 2 AM/ AFTER THE CENTER OF IRENE
PASSES AND WE DRY SLOT.

THE TORNADO THREAT IS NON-ZERO WITH ISOLATED TORNADOES POSSIBLE
THIS AFTERNOON. FLOOD THREAT REMAINS.

&&

.SHORT TERM /11 PM THIS EVENING THROUGH 6 PM MONDAY/...
IRENE CROSSES
NORTHERN NEW ENGLAND TNGT AND HEADS THRU ERN CANADA ON MONDAY AS
HIGH PRES BUILDS INTO NEW ENGLAND. STRONG GUSTY WINDS AND HEAVY
RAIN END FAIRLY QUICKLY MONDAY NGT AS THE STORM GOES BY. PRCP
DROPS OFF MORE QUICKLY SUNDAY NGT WITH WINDS SHIFTING FROM A MORE
EASTERLY DIRECTION TO A MORE WESTERLY DIRECTION AS THE STORM GOES
BY WITH WINDS DROPPING OFF EARLY MONDAY. MONDAY SHOULD BE A NICE
LATE SUMMER DAY WITH PLENTY OF SUNSHINE, WARM TEMPS AND
COMFORTABLE DEW POINT TEMPS.

GENERALLY USED GFS40, A BLEND OF MAV/MET MOS AND RFC QPF FOR THE
SHORT TERM...THOUGH DID INCREASE QPF AMOUNTS SOMEWHAT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
HIGH PRES MOVES OUT TO SEA MONDAY NGT AND TUESDAY MORNING WITH A
WEAK CD FNT MOVING THRU TUESDAY AFTERNOON AND EVENING WITH A SLGT
CHC TO CHC OF -SHRA MAINLY ACROSS MORE NRN ZONES. THIS FNT MOVES E
OF THE REGION WITH HIGH PRES RETURNING FOR WEDNESDAY THRU FRIDAY.
THIS SHOULD GIVE US FAIR WX...HOWEVER AN UPR LVL CUTOFF AND SFC
LOW FORM TO THE SE AND MAY BE JUST CLOSE ENOUGH TO SPREAD SOME
CLOUDS AND MAYBE SOME PRCP INTO THE FCST AREA...THOUGH AT THIS
TIME MODELS KEEP US MOSTLY DRY. A FNT APPROACHES ON SATURDAY AND
MAY BRING ISOLD TO SCT SHRA LATE SATURDAY AND SATURDAY NGT.

GENERALLY USED GFS40, A BLEND OF MAV/MET MOS AND HPC QPF FOR
MONDAY NGT AND TUESDAY THEN USED GMOS FOR THE REST OF THE LONG
TERM FCST.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
15Z UPDATE...
MADE SOME MINOR ADJUSTMENTS TO THE WIND DIRECTION AS THE STORM SPEED
HAS CHANGED. ALSO KEPT LOCATION AT IFR TO LIFR FOR MOST OF THE DAY.
OTHERWISE...NO OTHER CHANGES MADE.

SHORT TERM /TODAY THROUGH MONDAY/...GENERALLY IFR TODAY IN HEAVY
RAIN SHOWERS AS IRENE TRACKS NORTHWARD. E/SE WINDS /SOME NORTHERLY
IN CT VALLEY AS DRAINAGE OCCURS/ WILL INCREASE AND BECOME VERY
GUSTY THIS AFTERNOON WITH G40-50KT LIKELY. THERE MAY BE A LULL IN
THE WINDS EARLY THIS EVENING AS THE CENTER OF IRENE PASSES CLOSE
BY. THE WINDS THEN SHIFT TO SW BETWEEN 00Z AND 03Z AND BECOME
GUSTY AGAIN BEFORE WANING A FEW HOURS AFTER MIDNIGHT.
OTHERWISE...VFR LATE TONIGHT THROUGH MONDAY.

LLWS WILL INCREASE THIS AFTERNOON.

LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...MOSTLY VFR WITH PSBL
MVFR CIG/VSBY IN ANY SHRA ACTIVITY WITH A CD FNT TUESDAY AFTERNOON
AND EVENING.

&&

.MARINE...
SHORT TERM /TODAY THROUGH MONDAY/...WILL UPDATE TO INPUT LATEST
OBSERVED DATA. ONLY MINOR CHANGES, IF ANY. TROPICAL STORM WARNING
TODAY THRU TNGT THEN WINDS AND SEAS ABATE ON MONDAY...THOUGH IT
WILL TAKE QUITE SOME TIME FOR SEAS TO SUBSIDE. SEAS OF 20 TO 25 FT
LIKELY BY TNGT ON THE OCEAN WITH UP TO 15 FT POSSIBLE IN THE BAYS.

LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...GENERALLY A QUIET
PERIOD ONCE SEAS SUBSIDE BELOW SCA LEVELS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...TROPICAL STORM WARNING FOR MEZ007>009-012>014-018>028.
     FLOOD WATCH THROUGH LATE TONIGHT FOR MEZ007>009-012>014-
     018>028.
NH...TROPICAL STORM WARNING FOR NHZ001>010-013-014.
     FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ001>010-013-014.
MARINE...TROPICAL STORM WARNING FOR ANZ150>154.
&&

NEAR TERM...EKSTER
AVIATION...BIELINSKI/EKSTER
Hazardous weather outlook, Aug 28, 10:11 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1111 AM EDT SUN AUG 28 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-291515-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
1111 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-291515-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1111 AM EDT SUN AUG 28 2011

...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 28, 9:24 AM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1024 AM EDT SUN AUG 28 2011

NHZ003-005-007>010-013-014-281545-
BELKNAP-COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-MERRIMACK-NORTHERN
GRAFTON-SOUTHERN GRAFTON-STRAFFORD-SULLIVAN-
1024 AM EDT SUN AUG 28 2011

...A LINE OF STRONG AND POTENTIALLY DAMAGING WINDS WILL IMPACT
SULLIVAN COUNTY...BELKNAP COUNTY...STRAFFORD COUNTY...MERRIMACK
COUNTY...ROCKINGHAM COUNTY AND GRAFTON COUNTY THROUGH NOONTIME...

AT 1016 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  AREAS
OF STRONG WINDS ASSOCIATED WITH TROPICAL STORM IRENE CENTERED ALONG
A LINE EXTENDING ALONG A LINE EXTENDING FROM LEBANON TO 19 MILES
SOUTHEAST OF LAWRENCE ...MOVING NORTHEAST AT 25 MPH. GUSTY WINDS OF
50 TO 60 MPH CAN BE EXPECTED.  THESE STRONG WINDS WILL AFFECT MUCH
OF SOUTHERN AND CENTRAL NEW HAMPSHIRE THROUGH NOONTIME...POTENTIALLY
DOWNING TREES AND POWER LINES.

RESIDENTS SHOULD REMAIN INDOORS AND BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY UNTIL THREATENING WEATHER PASSES.

LAT...LON 4274 7124 4283 7144 4293 7146 4295 7138
      4300 7140 4306 7153 4305 7164 4315 7168
      4311 7185 4320 7192 4312 7204 4312 7216
      4317 7217 4314 7244 4356 7239 4378 7221
      4411 7206 4304 7070 4287 7082 4285 7103

JC/HJL
Special weather statement, Aug 28, 9:56 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1056 AM EDT SUN AUG 28 2011

MEZ007>009-012>014-018>021-024-025-NHZ001>006-009-281530-
ANDROSCOGGIN-BELKNAP-CENTRAL SOMERSET-COASTAL CUMBERLAND-INTERIOR
CUMBERLAND-INTERIOR YORK-KENNEBEC-NORTHERN CARROLL-NORTHERN
COOS-NORTHERN FRANKLIN-NORTHERN GRAFTON-NORTHERN
OXFORD-SAGADAHOC-SOUTHERN CARROLL-SOUTHERN COOS-SOUTHERN
FRANKLIN-SOUTHERN GRAFTON-SOUTHERN OXFORD-SOUTHERN SOMERSET-
1056 AM EDT SUN AUG 28 2011

......A LINE OF STRONG AND POTENTIALLY DAMAGING WINDS WILL IMPACT
ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SAGADAHOC COUNTY...SOMERSET
COUNTY...OXFORD COUNTY...COOS COUNTY...CARROLL COUNTY...GRAFTON
COUNTY...YORK COUNTY...CUMBERLAND COUNTY AND FRANKLIN COUNTY THROUGH
1230 PM...

AT 1047 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
ENHANCED BAND OF VERY STRONG WINDS AND SCATTERED THUNDERSTORMS
ASSOCIATED WITH TROPICAL STORM IRENE ACROSS CENTRAL NEW HAMSPHIRE
INTO INTERIOR SOUTHWEST MAINE.  RAINFALL RATES OF UP TO TWO INCHES
PER HOUR AND WIND GUSTS UP TO 50 MPH ARE ASSOCIATED WITH THESE
SHOWERS AND STORMS.  THIS WILL POTENTIALLY DOWN TREES AND POWER
LINES.

LAT...LON 4409 7205 4428 7207 4442 7170 4458 7155
      4475 7163 4490 7151 4499 7154 4515 7144
      4499 6973 4372 6994 4371 7006 4365 7004
      4369 7013 4365 7017 4363 7010 4360 7012
      4364 7016 4359 7021 4372 7220

JC
Local storm report, Aug 28, 10:21 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1121 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     TSTM WND DMG     STRATHAM                43.02N  70.91W
08/28/2011                   ROCKINGHAM         NH   EMERGENCY MNGR

            DEPOT RD CLOSED... TREES ON WIRES

&&

EVENT NUMBER GYX1100401

MC
Local storm report, Aug 28, 10:22 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1122 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     NEWTON                  42.87N  71.03W
08/28/2011                   ROCKINGHAM         NH   EMERGENCY MNGR

            POND RD CLOSED TREES DOWN

&&

EVENT NUMBER GYX1100402

MC
Local storm report, Aug 28, 10:23 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1123 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1122 AM     NON-TSTM WND DMG EPPING                  43.03N  71.07W
08/28/2011                   ROCKINGHAM         NH   EMERGENCY MNGR

            RT. 27 CLOSED TREES DOWN

&&

EVENT NUMBER GYX1100403

MC
Local storm report, Aug 28, 10:24 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
1124 AM EDT SUN AUG 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     NON-TSTM WND DMG ALLENSTOWN              43.16N  71.41W
08/28/2011                   MERRIMACK          NH   EMERGENCY MNGR

&&

CORRECTED EVENT

EVENT NUMBER GYX1100400

MC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

19 flood. Local standard time, as filed.

Flood, Rockingham

When
August 28, 10:30 AM EST to 9:00 PM EST
Where
Rockingham County, 0.84 mi SE of New Castle to 1.06 mi WNW of Northwood
Cause
Heavy Rain / Tropical System
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
43.061, -70.719

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams throughout Rockingham County.

Flood, Belknap

When
August 28, 11:00 AM EST to 9:00 PM EST
Where
Belknap County, Barnstead to Alton
Cause
Heavy Rain / Tropical System
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
43.330, -71.300

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams throughout Belknap County.

Flood, Merrimack

When
August 28, 11:00 AM EST to 9:00 PM EST
Where
Merrimack County, Martin to Pittsfield
Cause
Heavy Rain / Tropical System
Property damage
$900,000
Reported by
Emergency Manager
Coordinates
43.070, -71.430

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams throughout Merrimack County.

Flood, Strafford

When
August 28, 11:00 AM EST to 9:00 PM EST
Where
Strafford County, 7.26 mi SSE of Bellamy to 7.26 mi SSE of Middleton Corners
Cause
Heavy Rain / Tropical System
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
43.061, -70.774

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams throughout Stratford County.

Flood, Sullivan

When
August 28, 11:00 AM EST to 9:00 PM EST
Where
Sullivan County, 3.73 mi NNE of Plainfield to 7.13 mi NNE of Springfield
Cause
Heavy Rain / Tropical System
Property damage
$800,000
Reported by
Emergency Manager
Coordinates
43.582, -72.352

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams throughout Sullivan County.

Flood, Carroll

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Carroll County, Moultonboro to 1.24 mi NW of Moultonboro Arpt
Cause
Heavy Rain / Tropical System
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
43.750, -71.400

Heavy rain from Tropical Storm Irene caused flooding of small rivers and streams in Moultonborough.

Flood, Carroll

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Carroll County, Ossipee to 1.24 mi WNW of Ossipee
Cause
Heavy Rain / Tropical System
Property damage
$400,000
Reported by
Emergency Manager
Coordinates
43.680, -71.120

Heavy rain from Tropical Storm Irene caused flooding of small rivers and streams in Ossipee.

Flood, Carroll

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Carroll County, Sandwich to 1.79 mi WNW of Center Sandwich
Cause
Heavy Rain / Tropical System
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
43.780, -71.420

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Sandwich.

Flood, Grafton

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Grafton County, Benton to 2.44 mi ESE of Benton
Cause
Heavy Rain / Tropical System
Property damage
$12,000
Reported by
Emergency Manager
Coordinates
44.120, -71.900

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Benton.

Flood, Grafton

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Grafton County, 1.29 mi SSE of Canaan Street to 2.7 mi WSW of Orange
Cause
Heavy Rain / Tropical System
Property damage
$300,000
Reported by
Emergency Manager
Coordinates
43.654, -72.037

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Cannan.

Flood, Grafton

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Grafton County, Dorchester to 1.31 mi S of Cheever
Cause
Heavy Rain / Tropical System
Property damage
$600,000
Reported by
Emergency Manager
Coordinates
43.770, -71.950

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Dorchester.

Flood, Grafton

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Grafton County, 1.02 mi N of Franconia to 1.78 mi ESE of Franconia
Cause
Heavy Rain / Tropical System
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
44.245, -71.750

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Franconia.

Flood, Grafton

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Grafton County, 0.78 mi NNW of Groton to 0.88 mi WNW of Hebron
Cause
Heavy Rain / Tropical System
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
43.711, -71.835

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Groton.

Flood, Grafton

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Grafton County, Hebron to 0.76 mi SE of Hebron
Cause
Heavy Rain / Tropical System
Property damage
$81,000
Reported by
Emergency Manager
Coordinates
43.700, -71.800

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Hebron.

Flood, Grafton

When
August 28, 12:00 PM EST to 9:00 PM EST
Where
Grafton County, Orange to 1.58 mi SE of Orange
Cause
Heavy Rain / Tropical System
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
43.670, -71.970

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Orange.

Flood, Coos

When
August 28, 2:00 PM EST to 9:00 PM EST
Where
Coos County, 1.14 mi E of Riverton to 2.14 mi E of Jefferson
Cause
Heavy Rain / Tropical System
Property damage
$13,000
Reported by
Emergency Manager
Coordinates
44.450, -71.497

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Jefferson.

Flood, Coos

When
August 28, 3:00 PM EST to 9:00 PM EST
Where
Coos County, Colebrook to 2.74 mi NNW of Colebrook Arpt
Cause
Heavy Rain / Tropical System
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
44.880, -71.480

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Colebrook.

Flood, Coos

When
August 28, 3:00 PM EST to 9:00 PM EST
Where
Coos County, 2.42 mi NW of (Bml)berlin Muni Arp to 2.16 mi SSW of (Bml)berlin Muni Arp
Cause
Heavy Rain / Tropical System
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
44.592, -71.219

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Milan.

Flood, Coos

When
August 28, 3:00 PM EST to 9:00 PM EST
Where
Coos County, 0.99 mi SSW of Lancaster to 0.86 mi WNW of Coos Jct
Cause
Heavy Rain / Tropical System
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
44.467, -71.579

Heavy rain from Tropical Storm Irene caused flooding on small rivers and streams in Lancaster.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2011Every state in 2011This day in weather historyWarnings in New Hampshire, August 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 344178, 344155, 344176, 344179, 344180, 344157, 344158, 344159, 344164, 344166, 344169, 344171, 344172, 344173, 344174, 344161, 344160, 344162, 344163.